Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2025, 8:09 AM CDT for Jefferson County, Mississippi. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 8:09 AM CDT (13:09 UTC)
- Expired
- May 26, 2025, 9:28 AM CDT
- In force
- 79 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WGUS54 KJAN 261309
FFWJAN
MSC063-261515-
/O.NEW.KJAN.FF.W.0034.250526T1309Z-250526T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
809 AM CDT Mon May 26 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Jefferson County in southwestern Mississippi...
* Until 1015 AM CDT.
* At 809 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fayette, Lorman, Mcnair, Red Lick, Stampley and Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3183 9084 3180 9084 3179 9085 3161 9106
3161 9115 3163 9115 3163 9123 3164 9125
3165 9127 3167 9127 3167 9130 3169 9129
3171 9130 3171 9131 3172 9131 3175 9127
3179 9124 3187 9113 3186 9101
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DC1 follow-up statement
078
WGUS74 KJAN 261428
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
928 AM CDT Mon May 26 2025
MSC063-261438-
/O.CAN.KJAN.FF.W.0034.000000T0000Z-250526T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson MS-
928 AM CDT Mon May 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL JEFFERSON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3183 9084 3180 9084 3179 9085 3161 9106
3161 9115 3163 9115 3163 9123 3164 9125
3165 9127 3167 9127 3167 9130 3169 9129
3171 9130 3171 9131 3172 9131 3175 9127
3179 9124 3187 9113 3186 9101
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:22 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 26, 4:22 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 422 AM CDT Mon May 26 2025 ...New DISCUSSION... .DISCUSSION... Issued at 422 AM CDT Mon May 26 2025 Through the mid week... A boundary is expected to linger in the area throughout the week which will act as the primary zone of focus for our more active weather for the period. Latent atmospheric energy remains robust throughout the column which will aid in providing conditions for large hail and damaging winds. Since the aforementioned energy is fairly widespread over the CWA it will be difficult to pin down precise locations for severe weather throughout the week. As such, we have highlighted a Marginal (1/5) risk for today, Slight Risk (2/5) Tuesday afternoon and evening (in response to a more energetic MCS drifting down from southeastern Arkansas, providing a bit more organization superimposed over the widespread field of energy), Marginal (1/5) Wednesday. The additional rain could be heavy leading to localized flooding, especially in our western zones with QPFs over 2in. Mid through Late Week... By the late week, the larger scale long wave trough digs further south and may bring a regime change, in turn decreasing our chances for rain and storms. But there is also a possibility that the front stalls before any such air mass change could occur, in which case the unsettled weather will remain. Its important to note that with the previous rounds of unsettled weather, guidance continues to trend towards climatology which means little change to the overall air mass. It is thus reasonable to conclude that rain and storms will prevail, with a weak ridge lingering off to the southeast. Finally, we are going to reiterate the possibility for localized flooding throughout the week due to continued rainfall and saturated soil conditions, leading to poor precipitable infiltration./OAJ/ && .AVIATION... (06Z TAFS) Issued at 200 AM CDT Mon May 26 2025 A mix of SHRA and TSRA to start the TAF period, especially south of Interstate 20. Rain will continue to be a possibility through most of the period, with greatest thunder chances between 19Z-23Z. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 72 85 69 / 80 40 90 40 Meridian 88 70 87 68 / 70 40 90 40 Vicksburg 88 71 84 69 / 80 50 90 30 Hattiesburg 91 73 90 71 / 60 20 70 40 Natchez 88 72 85 70 / 60 30 80 30 Greenville 80 70 80 69 / 90 70 80 30 Greenwood 83 70 82 69 / 90 70 90 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/OAJ/NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 71 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more | 79 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower | 92 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more | 78 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| May 25, 8:05 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 76 min |
| May 25, 8:23 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| May 25, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott and 1 more | 60 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 63 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 69 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 96 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 69 min |
| May 25, 10:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 80 min |
| May 25, 10:13 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 77 min |
| May 25, 10:36 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 39 min |
| May 25, 11:52 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 68 min |
| May 26, 5:19 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| May 26, 8:36 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 39 min |
| May 26, 9:22 AM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more | 21 hr |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Issaquena, Washington | 66 min |
| May 26, 12:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 53 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| May 26, 1:29 PM CDT | Special Weather Statement | JAN | Hinds | 61 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 65 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| May 26, 2:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 26, 2:46 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 44 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Rankin, Smith | 51 min |
| May 26, 2:57 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 62 min |
| May 26, 3:04 PM CDT | Tornado Warning | JAN | Rankin, Scott | 15 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 64 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 26, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 26, 4:06 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 39 min |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 48 min |
| May 26, 4:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.